MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1808561
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Embolism/Embolus (4438); Thrombosis/Thrombus (4440)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime later port placement procedure, the catheter fractured and the patient allegedly developed thrombosis.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation, medical report was provided for review.Medical record alleges that, the patient underwent an implantable port placement procedure using a powerport for chemotherapy delivery as part of lymphoma treatment.Eight months and seven days later, the patient underwent an xr chest, and it was observed that the fractured port a catheter with the distal component of the fracture had embolized into the left lower lobe pulmonary artery with possible associated thrombus.On the same day, it was further reported through imaging that technically successful main and left pulmonary angiography demonstrated a fracture catheter fragment in the left pulmonary artery.There was no significant pulmonary thrombus.The retrieval of the foreign body/catheter fragment from the left pulmonary artery was performed.Subsequently, the patient was planned for port removal.Therefore, the investigation is confirmed for the reported catheter fracture, migration and material separation.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, device, method, result) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that, on (b)(6) , 2021, a patient underwent port implantation via the right subclavian vein for the treatment of lymphoma.Approximately eight months and seven days later, on (b)(6) , 2021, the catheter had allegedly fractured with the distal component migrated and embolized to the left lower lobe pulmonary artery, which was confirmed by a chest x ray.Additionally, it was reported that the patient was diagnosed with thrombosis.Subsequently, the patient underwent port and fragment removal.However, the current status of the patient was unknown.

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20794293
Report Number3006260740-2024-07080
Device Sequence Number7809093
Product Code LJT
UDI-Device Identifier00801741027123
UDI-Public(01)00801741027123(17)250131(10)REEZ1838
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number1808561
Device Lot NumberREEZ1838
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale